Oxycodone is a powerful prescription drug but can be abused when used improperly or snorted.
- Oxycodone is a prescription opioid with a high potential for abuse. One way it’s abused is by snorting it.
- Snorting drugs like oxycodone can intensify the effectiveness, but it’s also very dangerous in the long and short-term.
- Oxycodone is in many popular prescription pain relievers including Percocet and OxyContin.
- Taking a prescription drug in a manner not aligned with how it was prescribed is considered misuse, so snorting oxycodone is a sign of drug abuse.
- Snorting oxycodone not only has adverse side effects but can also increase your chance of becoming addicted.
Oxycodone is a controlled substance because of the abuse potential it carries. As a narcotic analgesic, oxycodone impacts the way your body senses and responds to pain, and several variations are available. For example, there is an oral solution, as well as capsules and tablets in different strengths. There are also immediate-release and extended-release oxycodone options.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700
- Dry mouth
These are just some of the milder side effects of using oxycodone, even when you take it as prescribed.
It can also lead to more severe side effects when taken orally, including shallow breathing, confusion, severe constipation, sexual problems and feeling light-headed.
These side effects at a minimum can be amplified when snorting oxycodone, but the risks can be even more severe as well.
When you snort oxycodone, side effects can include a sudden, dangerous drop in blood pressure, seizures, slowed breathing, cardiac arrest or death. For people who are snorting oxycodone and then combine it with other depressants of the central nervous system like alcohol, the risk of a fatal overdose is even higher. Other side effects of snorting oxycodone can include:
- Severe headache
- Problems breathing through the nostrils
- Slurred speech
- Irritability and mood problems
- Tightening of the chest
- Damage to the septum
- Nasal infections
- Erosion of nasal passages
When snorting oxycodone, you may damage your nasal passages and raise your tolerance to the drug as well as build a dependence, which means the body will go through withdrawal after you stop taking it.
When someone is snorting oxycodone, they may also be more likely to start using heroin or to purchase black market pills that can be deadly. An increasing number of people report that their heroin addiction started by abusing prescription painkillers like oxycodone. If you’re abusing a drug like oxycodone and you buy pills from a street dealer, you may end up with something like fentanyl instead of what you think you’re buying. Fentanyl is highly potent and deadly, and if you were to snort it thinking it was oxycodone, it could result in your immediate death.
If you or someone you know is struggling with an oxycodone addiction, help is available. Snorting oxycodone is always considered drug abuse, and it can result in extremely serious consequences and death. Call The Recovery Village to speak with a representative to learn more about addiction treatment programs that could work for you.
online.lexi.com. “Oxycodone.” January 18, 2019. Accessed January 20, 2019.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.